Florida, 2012Hail in Florida, June 13, 2012
June 13, 2012 · NWS TBW · 1 event in 1 county or zone
A weak trough moving over the region allowed for isolated thunderstorms to develop along the west coast of Florida and push east through the day. One of these storms produced 1 inch hail stones.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough moving over the region allowed for isolated thunderstorms to develop along the west coast of Florida and push east through the day. One of these storms produced 1 inch hail stones.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 13, 12:51 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 13, 12:51 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
151 PM EDT WED JUN 13 2012
.SHORT TERM (TONIGHT - FRIDAY)...
A MID-LEVEL TROUGH REACHING DOWN THE EASTERN SEABOARD TO FL THIS
AFTERNOON SLOWLY SLIDES OUT OVER THE ATLANTIC THROUGH THE PERIOD BUT
CONTINUES TO EXTENDED BACK WESTWARD TO FL. A FRONTAL TROUGH ACROSS
SOUTH GA/NORTH FL AND A SURFACE RIDGE AXIS ACROSS THE SOUTHERN PART
OF FL WILL BOTH GRADUALLY SAG SOUTH...WITH THE FRONTAL TROUGH
REACHING CENTRAL FL BY THE END OF THE WORK WEEK...AS HIGH PRESSURE
BUILDS DOWN THE EASTERN U.S. TO THE NE GULF.
THIS FORECAST CONTINUES VERY SIMILAR TO PREVIOUS FORECAST WITH
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE POPS
RANGE FROM 20-30-40 PERCENT WITH THE HIGHEST ODDS NORTH AND
INTERIOR AND MAINLY IN THE AFTERNOON. TEMPERATURES WILL BE NEAR OR
JUST ABOVE NORMALS...WITH THE HIGHEST READINGS IN THE LOWER 90S
INLAND. LIGHT AND MOST WEST WINDS BEGIN TO TURN TO THE NORTH OR NE
AND PICK UP SOME BY WEEKS END.
&&
.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...
A BROAD UPPER TROUGH/LOW WILL PERSIST FROM THE WESTERN ATLANTIC
EXTENDING SOUTHWEST ACROSS FLORIDA AND THE EASTERN GULF THROUGH
THE LONG TERM PERIOD. AT THE SURFACE HIGH PRESSURE WILL REMAIN
IN PLACE FROM THE MID ATLANTIC SOUTH INTO THE SOUTHEASTERN STATES
AND NORTHERN GULF...WHILE A WEAK AREA OF LOW PRESSURE NORTHEAST OF
THE BAHAMAS MEANDERS ABOUT 69W. A TIGHTENING PRESSURE GRADIENT
BETWEEN THE HIGH TO THE NORTH AND THE LOW OVER THE ATLANTIC WILL
LEAD TO A BREEZY NORTHEASTERLY WIND FLOW OVER THE FORECAST AREA.
MODEL CROSS SECTIONS SHOW DECREASING MOISTURE WITHIN THE NORTHEAST
FLOW REGIME...SO NEAR CLIMO RAIN CHANCES (POPS 30 PERCENT) ON FRIDAY
WILL DECREASE INTO THE ISOLATED RANGE (POPS 20 PERCENT) SATURDAY
THROUGH TUESDAY. OFFSHORE FLOW WILL ALLOW DAYTIME TEMPERATURES TO
RUN A FEW DEGREES ABOVE NORMAL WITH HIGHS CLIMBING INTO THE LOWER
90S WITH NEAR NORMAL LOWS IN THE 70S.
&&
.AVIATION...
VFR CONDITIONS PREVAILING EARLY THIS AFTERNOON AT ALL TERMINALS WITH
A SCT-BKN CU FIELD BECOMING WELL ESTABLISHED. EXPECT SCT STORMS TO
BEGIN DEVELOPING IN THE NEXT COUPLE OF HOURS WITH THE NOTED
DEVELOPMENT OF THE SEA-BREEZE. THE QUICK INLAND PROPAGATION OF THIS
BOUNDARY SHOULD END THE CHANCES FOR ANY CONVECTION RELATED
RESTRICTIONS FOR ALL TAFS BUT KLAL BY AROUND 22Z. KLAL WILL CONTINUE
THE RISK OF VCTS INTO THE MIDDLE EVENING HOURS. VFR OVERNIGHT INTO
THURS MORNING WITH ISOL SHWRS IN THE AM FOR KTPA/KPIE/KSRQ.
&&
.MARINE...
WINDS WILL BE GENERALLY NORTHWEST AND LIGHT...AROUND 10 KT...FOR
MUCH OF THE END OF THE WORK WEEK AS A TROUGH TO THE NORTH AND A
RIDGE TO THE SOUTH DRIFT SOUTHWARD. HIGH PRESSURE THEN BUILDS DOWN
THE EASTERN SEABOARD AND INTO THE GULF DURING THE WEEKEND AND THE
EARLY PART OF NEXT WEEK. WINDS VEER THROUGH THE NORTH TO NE AN THEN
EAST WILL SPEEDS OF 15 KT OR 15-20 KT FOR THE WEEKEND. THUNDERSTORMS
WILL CONTINUE AND BRING PERIODS OF ROUGH SEAS AND GUSTY WINDS.
&&
.FIRE WEATHER...
HUMIDITIES WILL BE ABOVE CRITICAL LEVELS FOR THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 91 75 90 / 20 30 20 30
FMY 75 91 75 91 / 20 30 20 30
GIF 74 93 74 90 / 20 40 20 30
SRQ 76 89 75 90 / 20 30 20 30
BKV 69 91 70 89 / 30 30 20 30
SPG 78 90 77 88 / 20 30 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...57/MCMICHAEL
AVIATION...14/MROCZKA
Hazardous weather outlook, Jun 13, 3:53 AM EST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT WED JUN 13 2012
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-132330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY APPROACHING FROM THE NORTH COMBINED WITH
INCREASING MOISTURE AND DAYTIME HEATING WILL LEAD TO SCATTERED
THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE CIRCULATIONS TODAY.
STORMS THAT DEVELOP TODAY WILL MOVE TO THE EAST AND SOUTHEAST WITH
THE GREATEST AREAL COVERAGE OF STORMS SETTING UP OVER INLAND
LOCATIONS EAST OF THE I 75 CORRIDOR DURING THE AFTERNOON AND EARLY
EVENING HOURS. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND FREQUENT
LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. IF THUNDER IS HEARD
OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON THURSDAY
AND FRIDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS
AS A TROUGH OF LOW PRESSURE SETTLES INTO THE REGION. DURING
THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK DRIER AIR WILL
MOVE INTO THE REGION ON AN INCREASING NORTHEASTERLY WIND FLOW
AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS DRIER AIR
WILL LIMIT THUNDERSTORM DEVELOPMENT WITH ONLY ISOLATED STORM
COVERAGE EXPECTED EACH DAY DURING THE AFTERNOON AND EARLY EVENING
HOURS. THE INCREASING NORTHEAST WIND FLOW WILL HELP TO BUILD SEAS
OVER THE OFFSHORE GULF WATERS WHICH WILL PRODUCE HAZARDOUS BOATING
CONDITIONS TO SMALL CRAFT OPERATORS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MCMICHAEL
In the hours before
Special weather statement, Jun 13, 2:49 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 PM EDT WED JUN 13 2012
FLZ043-132030-
SUMTER-
349 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUMTER COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR OXFORD...OR NEAR THE VILLAGES...MOVING SOUTHEAST AT 5
MPH...WILL AFFECT OXFORD...THE VILLAGES...WILDWOOD AND ADAMSVILLE...
UNTIL 430 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2896 8195 2879 8195 2874 8199 2889 8220
2897 8214 2896 8196
TIME...MOT...LOC 1948Z 304DEG 4KT 2891 8206Local storm report, Jun 13, 3:09 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 WSW THE VILLAGES 28.92N 82.02W
06/13/2012 E0.25 INCH SUMTER FL TRAINED SPOTTER
HAIL SLIGHTLY LARGER THAN PEA SIZED.
&&
JILLSONSpecial weather statement, Jun 13, 4:27 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EDT WED JUN 13 2012
FLZ039-132230-
LEVY-
527 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 7 MILES WEST OF WILLISTON MUNICIPAL AIRPORT...OR 8 MILES
SOUTHWEST OF WILLISTON...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
WILLISTON AND WILLISTON MUNICIPAL AIRPORT...UNTIL 630 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2934 8240 2922 8240 2921 8241 2921 8245
2921 8253 2913 8253 2912 8254 2935 8271
2946 8255
TIME...MOT...LOC 2127Z 314DEG 4KT 2932 8257Hail, Levy
- When
- June 13, 5:15 PM EST to 5:20 PM EST
- Where
- Levy County, 7.18 mi WSW of Lake Stafford
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.290, -82.590
Local law enforcement estimated quarter sized hail near the intersection of County Roads 326 and 337.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 13, 20124 injured · $1.1 billion · EF0 · 46 events
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390296.